Discussion in 'Fibromyalgia Main Forum' started by Aberlaine, Jul 23, 2011.

  1. Aberlaine

    Aberlaine Member

    I've been on Abilify for two weeks now. It took four days for it to start working, then another four days when I felt great.

    Now I've had five days of insomnia and I wake up with a headache. I don't have a clue where this is coming from. I take Cymbalta, Trazodone, an occasional Klonopin or Flexeril when I think I'll need help getting to sleep.

    But I've never felt this way. I've "lost" my pedometer and some pills. I can't remember anything. My partner and I are trying to install Quicken on his computer. I can barely remember how to use Quicken at all even though I've been using it for years.

    What's wrong with me?
  2. TigerLilea

    TigerLilea Active Member

    It sounds like you could be over-medicated. Three meds for depression?? One alone usually has a whole list of side-effects. You need to talk to your doctor.
  3. hermitlady

    hermitlady Member

    I've been taking it for about 2 mos now in addition to Prozac and Trazodone for Depr and Anxiety. Using it as a boost to my 20 mg Prozac, I'm only taking 1 mg of Abilify.

    I did gradually increase up to 2mg and after a few days at that dose I started having horrible anxiety, constipation, felt very unsettled and irritable. I also couldn't get to sleep, started staying up half the night. I do take my meds before bed, works better for me than in the morning.... So, back down to just 1mg and I do think it's helped my depr, not DRAMATICALLY, but a decent amt. I have tried MANY ADs over the yrs and can only seem to tolerate Prozac. I'm very sensitive to meds in general.

    What dose are you taking? Maybe you also just need to take a lower dose, talk to your dr. Good luck...

    Forgot to mention, I take the 50mg Traz for sleep and it's a tremendous help for me...been taking it for about 10 yrs. Also, I take an occassional Ativan when stressed/anxious...was having to take more often when I was at the higher dose of Abilify but have calmed down a lot since lowering the A dose.[This Message was Edited on 07/24/2011]
  4. earthdog2000

    earthdog2000 Member

    Dear Aberlaine,

    I have been taking Abilify for about 9 months now and it has truly been a godsend. The only side effects I experienced were weight gain (10 lbs.) which I have now lost and headaches. The headaches went away after about a month and the weight gain about 2 months. I take 1 mg. and it helps my pain from fibro and I am generally in a much better mood and don't have the depression near as much. My dr. put me up to 2 mgs. and it was too much so I went back down to 1 mg. and have stayed there. Taking the 2 mg. made me feel a little doped up and foggy, ick!

    Maybe taking 2 AD's is a little bit too much and your dr. could adjust one of them a little bit. Are you taking 1 or 2 mgs.of the Abilify! If you are taking 2 mg. maybe it's too much and you could go down to 1 mg. As far as the insomnia goes if you are having added stress in your life like I did when I went on the Abilify it will pass when your body gets used to it. The memory thing for me is the fibrofog mostly but after going on the vitamens CO-Q10 and MSM it has gotten a lot better. I also notice that when I have insomnia it gets worse for a while until I finally "crash" and start sleeping better. I also journal every night before bed and don't watch tv or use my computer about an hour before I go to bed and it really helps. Reading in bed for about a half hour instead helps me to escape and not worry about things as much as I am going to sleep.

    Your memory should get better if you get on the right vitamens or supplements too. I would do some research on that for whatever DD's you have. Make sure you ask your dr. before taking them as they can interact with medications. Well, I hope I helped some and I know you will get many other replies on this post that will help too! I hope you get to sleeping better soon.

    Faith, Peace and Restful Sleep, Julie
  5. Aberlaine

    Aberlaine Member

    I saw my doctor (and have seen her for decades) this morning. She mentioned nothing about taking Cymbalta, Trazodone and Abilify together. As a matter of fact she was the one who prescribed them all.

    They're all tiny doses. The Abilify is not an antidepressant but a mood enhancer. It works with antidepressants. The Trazodone is to calm me down and get me to sleep. Also, the dosage I take is tiny.